MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES SOFT/FIBRA® SPRING CLIP; CLIP, VASCULAR

APPLIED MEDICAL RESOURCES SOFT/FIBRA® SPRING CLIP; CLIP, VASCULAR
Model Number G-6050
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure: kidney transplant event description: [hospital name] model #: g-6050, lot #: 1533455.Summary: during the case, the attending physician decided to "backfill" the transplanted kidney.In order to perform this, they used a spring clip, which was passed to the attending on a spring clip loader.The spring clip was successfully placed on the patient's kidney, and then the attending used papaverine, a medication, in addition.After this was used, the spring clip was removed, at which time the device broke into two separate pieces.The device was sequestered, and then passed off the field.The lot number for the device is as follows: 1533455.This lot number and expiration date were confirmed to match both spring clips which were opened for the case.Additional information provided on 17feb2025 no intervention was used to complete the procedure when the device malfunctioned.The device failed at the end of the case.No, the surgeon did not experience loss of occlusion due to jaw separation.The separation happened during the planned unclamping.There was no damage to the vessel.There was no rust noted after the device separated.Patient status: no harm intervention: ni.
 
Additional Manufacturer Narrative
The event unit has been returned to applied medical.A follow up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: kidney transplant.Event description: (b)(6).Summary: during the case, the attending physician decided to "backfill" the transplanted kidney.In order to perform this, they used a spring clip, which was passed to the attending on a spring clip loader.The spring clip was successfully placed on the patient's kidney, and then the attending used, a medication, in addition.After this was used, the spring clip was removed, at which time the device broke into two separate pieces.The device was sequestered, and then passed off the field.The lot number for the device is as follows: 1533455.This lot number and expiration date were confirmed to match both spring clips which were opened for the case.Additional information: no intervention was used to complete the procedure when the device malfunctioned.The device failed at the end of the case.No, the surgeon did not experience loss of occlusion due to jaw separation.The separation happened during the planned unclamping.There was no damage to the vessel.There was no rust noted after the device separated.Intervention: ni.Patient status: no harm.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.Visual inspection confirmed that the clip broke as the unit was returned with one of the jaws separated from the unit.Based on the condition of the returned unit, it is possible that the reported event was caused by the worn rib which could have occurred during manufacturing or during use.However, the exact root cause and timing could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.Based upon the initial description of the event, the event was not reportable as it is unlikely to cause or contribute to death or serious injury.However, based on the evaluation of the returned unit, applied medical determined that this event is reportable for the clip breaking and failing during use.

Brand Name
SOFT/FIBRA® SPRING CLIP
Common Device Name
CLIP, VASCULAR
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22287101
Report Number2027111-2025-00596
Device Sequence Number8929656
Product Code DSS
UDI-Device Identifier00607915118013
UDI-Public(01)00607915118013
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K883909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG-6050
Device Catalogue Number101373501
Device Lot Number1533455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown